MAUDE Adverse Event Report: LUMENIS BE LTD M22; INTENSE PULSE LIGHT DELIVERY DEVICE

LUMENIS BE LTD M22; INTENSE PULSE LIGHT DELIVERY DEVICE
Model Number M22
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 09/22/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Lumenis investigated the reported event by contacting the user facility directly.Attempts by emails and phone calls have been made to obtain; patient treatment settings, patient information and patient photo.Incident form and patient photos have been received in lumenis.The device was installed on (b)(6) 2021 and last pm was on (b)(6) 2025.An examination of the subject device was performed by lumenis service engineer after verifying all system functions including output energy and cooling system verification, found all power parameters and cooling system within lumenis specifications.Cleaned the light guide and filter plates.Found 590 filter and the corners of the acne filters are damaged.No device malfunction was observed.(b)(6) recommended to replace the filters.These are consumable parts that under responsibility of customer to order new ones when needed.The system was operational and was ready for use.Device malfunction wasn't the suspected cause of the adverse event.According to m22 user manual (um-1024721), the customer should inspect the tips before starting the treatment, as shown in section below: #5.2.3.1 - accessory care: "inspect the handpiece, lightguides, tip and filters for damage and/or contamination before use.Inspect the umbilical cables for cracks, frays or other damage." also, according to gso expert, the damaged filters should not lead to serious injury to patients.A lumenis clinical healthcare manager concluded: "according to the photos and incident form provided in the email, acne filter high energy used for the skin type and treatment area shown in the photo." in futrher clarification with clinical manager, she confirmed that there was user error.The hazard severity was rated by clinical director as 6 out of 10 - serious injury requiring non-surgical medical treatment.According to the information received there was no device malfunction found.There was an issue with acne filter that was found damaged.Per the gso expert, damaged filters should not lead to serious injury to patients, so the damaged filter is not related directly to patient injury.Regarding the clinical evaluation there was a user error based on aggressive settings and damaged filter that was used by the user facility during treatment.Based on 1010197_y risk analysis and report for m22 and stellar platform - section #1.2.1 - inadequate training or usage with wrong presets, tip, lightguide or mode and section #21.1.1 - wrong use of system (mistakes and judgement errors), the risks are within the acceptable range.Finally, the hazard severity was rated as serious injury.Therefore, this case was determined as reportable to the fda.According to the qa manager in china, since this case was originally reported by the hospital through the nmpa ae system, the evaluation and closure will be completed within the nmpa system based on the narrative report.No additional submission to the nmpa is required.Lumenis is closing this complaint but will continue to monitor this failure mode; complaint trending will continue to monitor per global complaint handling sop (doc no.(b)(4)) and per post marketing surveillance procedure (doc no.(b)(4)).
 
Event or Problem Description
Lumenis received an adverse event report on a patient who sustained blisters following treatment by m22 device.This case is from nmpa system.The report was submitted directly from customer to the nmpa.Report number: 111231500-2025-007961.

Brand Name
M22
Common Device Name
INTENSE PULSE LIGHT DELIVERY DEVICE
Manufacturer (Section D)
LUMENIS BE LTD
9 hakidma street
po box #426
yokneam, isr 20692 36
IS  2069236
Manufacturer (Section G)
LUMENIS BE LTD
9 hakidma street
po box #426
yokneam, isr 20692 36
IS   2069236
Manufacturer Contact
yossi avnilov
9 hakidma street
po box #426
yokneam, isr 20692-36
IS   2069236
MDR Report Key23333622
Report Number3021349626-2025-00008
Device Sequence Number18203288
Product Code GEX
UDI-Device Identifier07290109140360
UDI-Public07290109140360
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K170060
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Physician
Remedial Action Inspection
Type of Report Initial
Report Date (Section B) 10/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberM22
Device Catalogue NumberGA-0005201CN
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/22/2025
Initial Report FDA Received Date10/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age25 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceAsian